Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 501, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2016, 8:15 AM CDT for Comanche County, Grady County, Stephens County, Oklahoma. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2016, 8:15 AM CDT (13:15 UTC)
- Expired
- Jun 14, 2016, 8:45 AM CDT
- In force
- 30 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Comanche County, OK, Grady County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 95 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 1.3 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -383 J/kg
- Mixed-layer LCL
- 2433 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
694
WUUS54 KOUN 141315
SVROUN
OKC031-051-137-141345-
/O.NEW.KOUN.SV.W.0501.160614T1315Z-160614T1345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
815 AM CDT TUE JUN 14 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRADY COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
NORTHEASTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
* UNTIL 845 AM CDT
* AT 815 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTHEAST OF CYRIL TO 3 MILES SOUTH OF
STERLING TO 8 MILES NORTHEAST OF GERONIMO...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. 60 MPH WINDS WERE MEASURED IN
EAST LAWTON.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DUNCAN...MARLOW...RUSH SPRINGS...BRAY...STERLING...ALEX...BRADLEY...
AGAWAM...CENTRAL HIGH...COX CITY AND ACME.
THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 63.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3451 9836 3469 9820 3485 9818 3485 9809
3487 9809 3499 9767 3470 9767 3453 9775
TIME...MOT...LOC 1315Z 260DEG 39KT 3483 9813 3470 9815 3454 9826
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.1 follow-up statement
298
WWUS54 KOUN 141333
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
833 AM CDT TUE JUN 14 2016
OKC031-141342-
/O.CAN.KOUN.SV.W.0501.000000T0000Z-160614T1345Z/
COMANCHE OK-
833 AM CDT TUE JUN 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COMANCHE COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED INTO GRADY AND
STEPHENS COUNTIES...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3456 9809 3487 9809 3499 9767 3470 9767
3453 9775
TIME...MOT...LOC 1332Z 260DEG 36KT 3486 9789 3473 9791 3457 9802
$$
OKC051-137-141345-
/O.CON.KOUN.SV.W.0501.000000T0000Z-160614T1345Z/
GRADY OK-STEPHENS OK-
833 AM CDT TUE JUN 14 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTHERN GRADY AND NORTHWESTERN STEPHENS COUNTIES...
AT 832 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES EAST OF AGAWAM TO 4 MILES SOUTHEAST OF RUSH
SPRINGS TO 5 MILES NORTHWEST OF DUNCAN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DUNCAN...MARLOW...RUSH SPRINGS...BRAY...ALEX...BRADLEY...AGAWAM...CENTRAL
HIGH...COX CITY AND ACME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3456 9809 3487 9809 3499 9767 3470 9767
3453 9775
TIME...MOT...LOC 1332Z 260DEG 36KT 3486 9789 3473 9791 3457 9802
HAIL...1.00IN
WIND...60MPH
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:23 AM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 14, 6:23 AM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Norman OK
623 AM CDT TUE JUN 14 2016
.DISCUSSION...
Aviation discussion for the 12 UTC TAFs is below.
&&
.AVIATION...
Overall, think VFR conditions will prevail for the next 24 hours.
Isolated to scattered SHRA/TSRA will affect many TAF sites through
15 UTC. Brief variable gusty winds and MVFR/IFR conditions are
possible with any SHRA/TSRA.
Additional isolated to scattered SHRA/TSRA may occur at nearly any
site after 15 UTC, but confidence of occurrence is too low to
mention.
Areas of MVFR or lower conditions may form now through 18 UTC, and
again after 06 UTC. Did not mention due to low confidence of
occurrence.
MBS
&&
.PREV DISCUSSION... /issued 422 AM CDT TUE JUN 14 2016/
DISCUSSION...
The forecast remains challenging today. Strong to severe storm
potential with heavy rainfall and possible flash flooding today
are the primary concerns. Then, heat is the next concern.
This morning, two main weakening clusters of thunderstorms will
affect the area. One cluster will affect locations near the Red
River through 9 AM this morning near and east of Wichita Falls.
Another cluster will affect northern Oklahoma from near Woodward
to Medford. Both of these clusters should remain below severe
limits. Locally heavy rainfall remains the biggest concerns with
these storm clusters.
High temperatures today remain very tricky to forecast. Believe
there will a good amount of afternoon sunshine. Went near model
guidance highs ranging from the lower 90s near I-35 to near 100 in
far western north Texas. If clouds and storms linger, these
forecast highs could be too high.
Late this afternoon and this evening (3 PM to midnight), will
monitor for the possibility of additional storm development.
Confidence is very low on what will happen. Convection and cold
pools early this morning have decreased low level moisture and
surface dewpoints. However, due to increasing southerly winds,
surface dewpoints will increase east of a developing dryline this
afternoon and evening, which may form somewhere near a Vernon
Texas to Cherokee Oklahoma. Mid level temperatures will be quite
warm which could cap the air and not allow any storms to form at
all. Not to mention, the stronger lift and forcing will be north
of the Kansas/Oklahoma state line. For now, kept a 20 percent
chance for storms everywhere near and east of this dryline.
If storms form late this afternoon and evening, they would have
high chance of being severe, and even possibly significantly severe
with damaging winds over 70 mph and hail larger than golf balls,
due to moderate to high instability (MLCAPE 2000-4000 J/kg) and
strong shear (0-6 km bulk shear 25-45 kt). Low level shear values
are forecast to increase towards 7 and 8 PM which would support a
low potential for tornadoes as well, if storms can form. Storms
also would be very efficient rain producers with rainfall rates of
2-4"/hr. Confidence in severe remains low as capping may be too
strong to allow for storm formation, but will monitor closely.
Late tonight into Wednesday morning, would not be surprised if a
few storms with mainly heavy rain lingered mainly over north
central or northeastern Oklahoma.
Wednesday afternoon and evening, hot and humid, possibly very
humid with surface dewpoints possibly in the mid to upper 70s near
and east of I-35, conditions are expected. Went ahead and issued a
Heat Advisory as confidence of hot conditions is moderate near
I-35. Storm potential appears to be low due to strong capping.
However, if a storm could form, it could be strong to severe with
damaging winds, hail, and very heavy rainfall.
Thursday through Monday, hot conditions are expected. Additional
Heat Advisories may be needed. A building mid/upper ridge should
squash any chances for storms and rain. Surface dewpoints may
decrease by the weekend.
MBS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 93 74 96 75 / 20 20 10 10
Hobart OK 98 76 100 75 / 20 20 10 10
Wichita Falls TX 96 75 97 75 / 20 20 10 10
Gage OK 95 69 102 73 / 20 10 10 10
Ponca City OK 92 74 98 76 / 40 20 20 10
Durant OK 91 74 92 74 / 40 20 10 0
&&
.OUN Watches/Warnings/Advisories...
OK...Heat Advisory from 1 PM to 8 PM CDT Wednesday for OKZ007-008-012-
013-018>020-024>031-039>042-045>047-050-051.
TX...None.
&&
17/17/17Hazardous weather outlook, Jun 14, 4:35 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORMAN OK 435 AM CDT TUE JUN 14 2016 OKZ004>048-050>052-TXZ083>090-150945- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 435 AM CDT TUE JUN 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT... .THUNDERSTORMS... THIS MORNING...ISOLATED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR NEAR THE RED RIVER EAST OF WICHITA FALLS AND ACROSS PARTS OF NORTHERN OKLAHOMA. THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE. HEAVY RAINFALL IS POSSIBLE WITH THESE STORMS THIS MORNING WHICH MAY CAUSE LOCALIZED FLOODING. THIS AFTERNOON AND TONIGHT...ADDITIONAL SHOWERS AND THUNDERSTORMS MAY FORM NEAR AND EAST OF A DRYLINE. IF STORMS FORM THIS AFTERNOON AND TONIGHT...THEY COULD BE SEVERE WITH DAMAGING WINDS UP TO 70 MPH...LARGE HAIL UP TO GOLF BALLS...AND VERY HEAVY RAINFALL WHICH COULD CAUSE LOCALIZED FLOODING. CAPPING MAY BE TOO STRONG TO ALLOW FOR STORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .HEAT... INCREASING TEMPERATURES AND HIGH HUMIDITY WILL RESULT IN AFTERNOON HEAT INDICES 105 TO 110 DEGREES AT TIMES ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS WEDNESDAY THROUGH SATURDAY. .THUNDERSTORMS... A FEW THUNDERSTORMS MAY LINGER ACROSS THE AREA ON WEDNESDAY... MAINLY ACROSS PARTS OF NORTH CENTRAL OKLAHOMA. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS
In the hours before
Special weather statement, Jun 14, 4:20 AM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
420 AM CDT TUE JUN 14 2016
OKZ044-045-TXZ090-140945-
COTTON OK-JEFFERSON OK-CLAY TX-
420 AM CDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COTTON...SOUTHERN
JEFFERSON AND CENTRAL CLAY COUNTIES UNTIL 445 AM CDT...
AT 416 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HENRIETTA...MOVING SOUTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3351 9798 3385 9837 3416 9822 3399 9767
3398 9770 3394 9773 3394 9776 3391 9776
3392 9778 3389 9778 3390 9780 3386 9783
3385 9787 3389 9798
TIME...MOT...LOC 0916Z 302DEG 23KT 3388 9815
MADSpecial weather statement, Jun 14, 7:00 AM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 700 AM CDT TUE JUN 14 2016 OKZ035>038-141230- COMANCHE OK-TILLMAN OK-KIOWA OK-JACKSON OK- 700 AM CDT TUE JUN 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE... NORTHWESTERN TILLMAN...SOUTHEASTERN KIOWA AND SOUTHEASTERN JACKSON COUNTIES UNTIL 730 AM CDT... AT 656 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HEADRICK... MOVING EAST AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... LAT...LON 3445 9928 3457 9936 3486 9876 3460 9863 TIME...MOT...LOC 1156Z 248DEG 41KT 3460 9912 MAD
Special weather statement, Jun 14, 7:21 AM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 721 AM CDT TUE JUN 14 2016 OKZ038-141245- COMANCHE OK- 721 AM CDT TUE JUN 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COMANCHE COUNTY UNTIL 745 AM CDT... AT 718 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CACHE...MOVING EAST AT 40 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE A QUICK HALF INCH TO ONE INCH OF RAINFALL ACROSS AREAS THAT HAVE SEEN VERY HEAVY RAIN OVER THE PAST COUPLE OF DAYS. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3451 9882 3474 9880 3485 9820 3454 9820 TIME...MOT...LOC 1218Z 253DEG 36KT 3460 9868 30
Special weather statement, Jun 14, 7:51 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
751 AM CDT TUE JUN 14 2016
OKZ023-027-038-039-141330-
COMANCHE OK-GRADY OK-CADDO OK-STEPHENS OK-
751 AM CDT TUE JUN 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COMANCHE...SOUTHERN
GRADY...SOUTHEASTERN CADDO AND NORTHWESTERN STEPHENS COUNTIES UNTIL
830 AM CDT...
AT 748 AM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR CYRIL TO NEAR LAWTON...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3449 9814 3451 9814 3453 9867 3507 9834
3509 9772 3492 9768 3456 9773 3447 9780
TIME...MOT...LOC 1248Z 268DEG 29KT 3491 9820 3459 9845
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:52 PM CDT | Special Weather Statement | OUN | Harper | 23 min |
| Jun 13, 9:18 PM CDT | Special Weather Statement | OUN | Harper | 42 min |
| Jun 13, 9:51 PM CDT | Special Weather Statement | OUN | Woods | 39 min |
| Jun 13, 10:27 PM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woods | 48 min |
| Jun 13, 11:11 PM CDT | Special Weather Statement | OUN | Roger Mills | 49 min |
| Jun 13, 11:51 PM CDT | Special Weather Statement | OUN | Beckham, Custer, Dewey, Roger Mills, Washita | 39 min |
| Jun 13, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 46 min |
| Jun 14, 12:25 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Harmon, Kiowa, Washita | 50 min |
| Jun 14, 12:48 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jun 14, 1:14 AM CDT | Special Weather Statement | OUN | Comanche, Greer, Harmon, Jackson, Kiowa | 46 min |
| Jun 14, 1:16 AM CDT | Special Weather Statement | OUN | Blaine, Canadian, Custer | 44 min |
| Jun 14, 1:55 AM CDT | Special Weather Statement | OUN | Comanche, Jackson, Tillman | 50 min |
| Jun 14, 1:58 AM CDT | Special Weather Statement | OUN | Caddo, Canadian | 47 min |
| Jun 14, 4:01 AM CDT | Heat Advisory | OUN | Alfalfa, Atoka, Blaine, Bryan, Caddo, Canadian and 36 more | 5 days |
| Jun 14, 6:34 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa, Washita | 41 min |
| Jun 14, 7:00 AM CDT | Special Weather Statement | OUN | Kiowa | 30 min |
| Jun 14, 7:21 AM CDT | Special Weather Statement | OUN | Comanche | 24 min |
| Jun 14, 7:42 AM CDT | Areal Flood Advisory | OUN | Comanche | 2 hr |
| Jun 14, 7:51 AM CDT | Special Weather Statement | OUN | Comanche, Grady, Stephens | 39 min |
| Jun 14, 8:05 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady, Stephens | 115 min |
| Jun 14, 8:47 AM CDT | Special Weather Statement | OUN | Garvin | 28 min |
| Jun 14, 9:04 AM CDT | Areal Flood Advisory | OUN | Garvin | 116 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.